loading
Documents

Research.Publish.Connect.

Paper

Paper Unlock

Authors: Yuri N. Skiba 1 and Denis M. Filatov 2

Affiliations: 1 National Autonomous University of Mexico (UNAM), Mexico ; 2 National Polytechnic Institute (IPN), Mexico

ISBN: 978-989-8425-78-2

Keyword(s): Simulation of environmental problems, Nonlinear diffusion, Split finite difference schemes.

Related Ontology Subjects/Areas/Topics: Application Domains ; Dynamical Systems Models and Methods ; Ecological Modeling ; Formal Methods ; Mechanical Sciences: Fluid Dynamics, Solid Mechanics ; Non-Linear Systems ; Simulation and Modeling

Abstract: A new numerical technique for the simulation of nonlinear diffusion processes on a sphere is developed. The core of our approach is to split the original equation's operator, thus reducing the two-dimensional problem to two one-dimentional problems. Further, we apply two different coordinate grids to cover the entire sphere for solving the split 1D problems. This allows avoiding the question of imposing adequate boundary conditions near the poles, which is always a serious problem when modelling on a sphere. Yet, therefore we can employ finite difference schemes of any even approximation order in space. The developed approach is cheap to implement from the computational point of view. Numerical experiments prove the suggested technique, simulating several diffusion phenomena with high accuracy.

PDF ImageFull Text

Download
Sign In Guest: Register as new SciTePress user now for free.

Sign In SciTePress user: please login.

PDF ImageMy Papers

You are not signed in, therefore limits apply to your IP address 54.162.159.33

In the current month:
Recent papers: 100 available of 100 total
2+ years older papers: 200 available of 200 total

Paper citation in several formats:
N. Skiba Y. and M. Filatov D. (2011). SIMULATION OF NONLINEAR DIFFUSION ON A SPHERE.In Proceedings of 1st International Conference on Simulation and Modeling Methodologies, Technologies and Applications - Volume 1: SIMULTECH, ISBN 978-989-8425-78-2, pages 24-30. DOI: 10.5220/0003574500240030

@conference{simultech11,
author={Yuri N. Skiba and Denis M. Filatov},
title={SIMULATION OF NONLINEAR DIFFUSION ON A SPHERE},
booktitle={Proceedings of 1st International Conference on Simulation and Modeling Methodologies, Technologies and Applications - Volume 1: SIMULTECH,},
year={2011},
pages={24-30},
publisher={SciTePress},
organization={INSTICC},
doi={10.5220/0003574500240030},
isbn={978-989-8425-78-2},
}

TY - CONF

JO - Proceedings of 1st International Conference on Simulation and Modeling Methodologies, Technologies and Applications - Volume 1: SIMULTECH,
TI - SIMULATION OF NONLINEAR DIFFUSION ON A SPHERE
SN - 978-989-8425-78-2
AU - N. Skiba Y.
AU - M. Filatov D.
PY - 2011
SP - 24
EP - 30
DO - 10.5220/0003574500240030

Login or register to post comments.

Comments on this Paper: Be the first to review this paper.